Texas, 2002Damaging Wind in Texas, June 14, 2002
June 14, 2002 · NWS EPZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 14, 1:03 PM MST, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 1:03 PM MST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
203 PM MDT FRI JUN 14 2002
SYNOPSIS...
A FRONT HAS MOVED THOUGH THE REGION TODAY...BRINGING ADDITIONAL
MOISTURE AND CLOUDS INTO THE AREA. A WEAK UPPER LEVEL TROUGH PASSING
NORTH OF THE REGION WILL HELP GENERATE SCATTERED THUNDERSTORMS OVER
SOUTHERN NEW MEXICO AND FAR WEST TEXAS TONIGHT. THE AIR MASS DRIES
OUT AND CONDITIONS BECOME MORE STABLE ON SATURDAY REDUCING CHANCES
FOR THUNDERSTORMS. WITH HIGH PRESSURE ALOFT REMAINING IN THE
VICINITY...DRY AND HOT CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT
WEEK.
DISCUSSION...
THE FRONT FROM THE EAST MOVED THROUGH THE FORECAST AREA THIS
MORNING. ADDITIONAL LOW LEVEL MOISTURE HAS SURGED IN WITH ALL
STATIONS IN THE CWA REPORTING DEW POINTS GREATER THAN 50 WITH
SOUTHEAST WINDS. THE AIR MASS HAS BECOME MORE UNSTABLE AS WELL
WITH A VEERING PATTERN AT THE LOWER LEVELS. THE DOME OF HIGH
PRESSURE ALOFT IS STILL MAINTAINING A STRONG CAP OVER FORECAST AREA
WITH THUNDERSTORMS CURRENTLY FORMING EAST AND SOUTH OF THE CWA.
SOME HELP IN THUNDERSTORM DEVELOPMENT WILL COME LATE THIS AFTERNOON
AND TONIGHT AS A WEAK UPPER LEVEL TROUGH PASSES BY JUST TO THE
NORTH. THIS DISTURBANCE MAY PROVIDE ENOUGH ENERGY TO BREAK
THROUGH THE CAP TO FORM SCATTERED THUNDERSTORMS OVER MAINLY THE
EASTERN TWO THIRDS OF THE FORECAST AREA. BEST CHANCE OF PRECIP
TONIGHT WILL BE SIERRA AND OTERO COUNTIES ESPECIALLY ALONG THE
MOUNTAINS.
THE AIR MASS WILL DRY OUT AND BECOME MORE STABLE SATURDAY...PRETTY
MUCH ENDING CHANCES FOR THUNDERSTORMS FOR BUT FAR EASTERN ZONES.
TEMPERATURES WILL WARM BACK UP TO NEAR 100 IN THE DESERT LOWLANDS.
SURFACE WINDS WILL PICK UP IN THE AFTERNOON BOTH SATURDAY AND
MONDAY. HIGH PRESSURE ALOFT WILL REASSERT ITSELF OVER THE AREA BY
TUESDAY WITH CONTINUED HOT TEMPERATURES AND DRY CONDITIONS.
EL PASO BU 73/102/ 74/103/ 71 30000
LAS CRUCES BU 66/ 99/ 66/100/ 64 30000
ALAMOGORDO BU 68/100/ 69/101/ 66 30000
CLOUDCROFT BU 50/ 78/ 51/ 79/ 48 51000
TRUTH OR CONSEQUENCES BU 68/100/ 69/101/ 66 30000
SILVER CITY BU 59/ 92/ 60/ 93/ 57 30000
DEMING BU 66/101/ 67/101/ 64 20000
LORDSBURG BU 66/101/ 67/102/ 64 20000
SIERRA BLANCA BU 69/ 99/ 70/100/ 67 31000
.ELP...NONE
04
N
In the hours before
Special weather statement, Jun 14, 5:30 PM MST, 2 hours 35 minutes before
NMZ032-150130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
630 PM MDT FRI JUN 14 2002
STRONG THUNDERSTORMS WILL BE OVER SOUTHEAST DONA ANA COUNTY
FOR THE NEXT HOUR AND EL PASO COUNTY FOR THE NEXT TWO HOURS.
THESE STORMS WILL BRING STRONG WINDS GUSTING TO NEAR 50 MPH
WITH BLOWING DUST...HEAVY DOWNPOURS...FREQUENT LIGHTNING...
AND HAIL. WATCH FOR PONDING ON ROADS AND POOR VISIBILITY
WITH BLOWING DUST OR HEAVY RAIN. DO NOT DRIVE THROUGH AREAS
WHERE WATER IS FLOWING ACROSS THE ROADS.
Special weather statement, Jun 14, 8:05 PM MST, 0 minutes before
NMZ032-TX055 150505-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
905 PM MDT FRI JUN 14 2002
...CORRECTED FOR TIME...
STRONG THUNDERSTORMS WILL BE OVER SOUTHEAST DONA ANA COUNTY
FOR THE NEXT HOUR AND EL PASO COUNTY FOR THE NEXT TWO HOURS.
THESE STORMS WILL BRING STRONG WINDS GUSTING TO NEAR 50 MPH
WITH BLOWING DUST...HEAVY DOWNPOURS...FREQUENT LIGHTNING...
AND HAIL. WATCH FOR PONDING ON ROADS AND POOR VISIBILITY
WITH BLOWING DUST OR HEAVY RAIN. DO NOT DRIVE THROUGH AREAS
WHERE WATER IS FLOWING ACROSS THE ROADS.
Thunderstorm Wind, El Paso
- When
- June 14, 8:05 PM MST
- Where
- El Paso County, Fabens
- Measured
- 52 kt (60 mph)
- Property damage
- $75,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.500, -106.150
Thunderstorm outflow winds were estimated at 60 mph in Fabens, and resulted in power outages and a few downed trees. Lesser winds (50 mph) further northwest caused some unsecured trailer homes to blow over into some power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Colorado, June 14, 2002$24 million · 2.5 in hail · 6 events
- Flash Flood in New York, June 14, 2002$2.0 million · 1 event
- Damaging Wind in North Carolina, June 14, 2002$250,000 · 78 kt wind · 1 event
- Flash Flooding and Damaging Wind in New York, June 14 to 15, 2002$130,000 · 55 kt wind · 4 events
- Damaging Wind in North Carolina, June 14, 2002$100,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Ohio, June 14, 2002$43,000 · 0.75 in hail · 10 events
- Flash Flood in Pennsylvania, June 14, 2002$50,000 · 1 event
- Damaging Wind in North Carolina, June 14, 2002$50,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Alabama, June 14, 2002$23,000 · 1.75 in hail · 5 events
- Lightning Strike in Alabama, June 14, 2002$25,000 · 1 event
- Damaging Wind in Florida, June 14, 2002$20,000 · 50 kt wind · 1 event
- Marine Thunderstorm Winds in Lake Erie, June 14, 200212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301430.